Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 86, NWS Kansas City, MO

April 22, 2008Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 22, 2008, 12:27 PM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Apr 22, 2008, 9:00 PM CDT. It was in force for 72 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2008, 12:27 PM CDT (17:27 UTC)
In effect from
Apr 22, 2008, 9:00 PM CDT
Expired
Apr 25, 2008, 8:47 PM CDT
In force
72 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Grand River near Urich (URHM7).

Action stage
21 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:24 AM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Apr 22, 6:24 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 AM CDT TUE APR 22 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/ISSUED 403 AM CDT TUE APR 22 2008/

BUSY MORNING SO WILL KEEP THIS SHORT.  CURRENT STORMS PRODUCING HAIL
WILL CONTINUE TO WORK TO THE EAST WITH A SLOW DECREASE IN INTENSITY
WITH MUCAPES DROPPING TO 1000 TO 1250 J/KG WITH LOW LEVEL JET
VEERING...AND SHORT WAVE TROUGH TAKING OFF TO THE NORTH ACROSS IOWA
LEAVING EFFECTIVE SHEARS 25 TO 30 KTS.  HEAVY RAINFALL FROM THIS
STORM PRESENTS SOME HYDRO CONCERNS AND WILL BE LOOKING AT EFFECTS ON
RIVERS IN WEST CENTRAL AND CENTRAL MISSOURI THIS MORNING.

COLD FRONT WILL BE EAST OF THE FORECAST AREA BY MIDDAY WITH SURFACE
HIGH PRESSURE BUILDING IN BEHIND BRINGING AN END TO THE RAIN. THE
HIGH PRESSURE WILL BE SLIDING TO THE EAST ACROSS THE FORECAST AREA
TONIGHT...AND QUICKLY EXIT OFF TO THE EAST ON WEDNESDAY WHICH WILL
ALLOW FOR A QUICK RETURN OF THE MOISTURE WHICH SHOULD NOT HAVE BEEN
SHUNTED TOO FAR TO THE SOUTH. WILL UP POPS SLIGHTLY IN SOUTHWEST
PORTIONS OF THE FORECAST AREA FOR WEDNESDAY AFTERNOON WITH THIS
RETURN FLOW AND WARM FRONT LIFTING NORTH.

WILL SEE AN INITIAL SHORT WAVE WEDNESDAY NIGHT IN THE SOUTHWEST FLOW
AS A BROAD TROUGH SETS UP ACROSS THE WESTERN PART OF THE COUNTRY.
THE FORECAST AREA WILL BE IN THE WARM SECTOR ON THURSDAY WITH THE
GULF MOISTURE STREAMING IN. THIS SHOULD LEAD TO ADDITIONAL SHOWER
AND THUNDERSTORM DEVELOPMENT ON THURSDAY. THEN AS A STRONGER WAVE
MOVES INTO THE PLAINS BY FRIDAY MORNING....THE ASSOCIATED SURFACE
COLD FRONT SHOULD BE PUSHING INTO THE CWFA WITH MORE SHOWERS AND
THUNDERSTORMS THURSDAY NIGHT AND INTO FRIDAY MORNING. FLOODING
CONCERNS WILL BE INCREASING...ESPECIALLY WITH THE SATURATED
CONDITIONS ALREADY EXISTING IN PORTIONS OF THE FORECAST AREA. WILL
HIGHLIGHT THIS CONCERN IN THE HAZARDOUS WEATHER OUTLOOK.

PC

&&

.AVIATION...

FOR THE 12Z TAFS...COLD FRONT JUST ABOUT THROUGH THE KC METRO AREA
WITH NORTHERLY SFC WINDS IN ITS WAKE. IN ADDITION...POST FRONTAL STRATUS
DECK OVERSPREADING THE AREA WITH LLVL SATURATION NOW IN PLACE.
THINKING LOW CLOUD DECK WILL STICK AROUND FOR THE NEXT COUPLE OF
HOURS BEFORE SLOWLY ERODING AS DAYTIME HEATING AND SUBSEQUENT DEEPER
MIXING TAKES SHAPE.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 22, 6:08 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 AM CDT TUE APR 22 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
608 AM CDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE ONGOING STORMS OCCURRING WITH A COLD FRONT MOVING THROUGH THE
LOWER MISSOURI RIVER VALLEY...WILL BE EXITING THE AREA THIS MORNING.
THESE STORMS WILL HAVE THE POTENTIAL OF HEAVY RAINFALL...SMALL HAIL
AND GUSTY WINDS. SOME LOCALIZED FLOODING WILL BE POSSIBLE IN PORTIONS
OF CENTRAL MISSOURI...MAINLY EAST OF HIGHWAY 13 AND SOUTH OF
INTERSTATE 70 AS STORMS MAY CONTINUE TO REDEVELOP IN THAT REGION
UNTIL THE FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE MOISTURE TODAY WILL NOT VENTURE VERY FAR TO THE SOUTH...SO THAT
BY WEDNESDAY...IT WILL RETURN RATHER QUICKLY AS A WARM FRONT LIFTS
NORTH ACROSS MISSOURI AND EASTERN KANSAS WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT AS A WEAK UPPER LEVEL DISTURBANCE MOVES
ACROSS THE REGION. THESE STORMS MAY PRODUCE HEAVY RAINFALL...AND WITH
THE ALREADY WET GROUND...THIS MAY LEAD TO MORE FLOODING PROBLEMS.

ON THURSDAY AND THURSDAY NIGHT...THE OUTLOOK AREA WILL BE IN THE WARM
SECTOR TO THE SOUTH OF THE WARM FRONT AND EAST OF AN APPROACHING COLD
FRONT. MORE STORMS WILL BE POSSIBLE WHICH MAY ADD TO FLOODING
CONCERNS. A STRONGER UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE
REGION BY FRIDAY. THIS SHOULD BRING THE COLD FRONT INTO WESTERN
MISSOURI BY FRIDAY MORNING...WITH THE POTENTIAL OF STRONG STORMS ON
FRIDAY AS THIS FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WITH STORMS LATE IN THE WEEK.
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST STATEMENTS AND
FORECASTS AS THE NEXT WEATHER SYSTEM DEVELOPS.

PC

In the hours before

Local storm report, Apr 22, 7:37 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 AM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     HAIL             KINGSVILLE              38.74N 94.07W
04/22/2008  E1.25 INCH       JOHNSON            MO   CO-OP OBSERVER

&&

GAMIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 12:21 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte39 min
Apr 22, 1:01 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte29 min
Apr 22, 1:31 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray29 min
Apr 22, 2:02 AM CDTSevere Thunderstorm WarningEAXAndrew, Holt28 min
Apr 22, 2:24 AM CDTSevere Thunderstorm WarningEAXLafayette, Ray36 min
Apr 22, 2:27 AM CDTSevere Thunderstorm WarningEAXAndrew, Nodaway33 min
Apr 22, 2:52 AM CDTSevere Thunderstorm WarningEAXJackson23 min
Apr 22, 3:22 AM CDTSevere Thunderstorm WarningEAXCass23 min
Apr 22, 3:41 AM CDTSevere Thunderstorm WarningEAXCass, Johnson34 min
Apr 22, 4:09 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry36 min
Apr 22, 5:09 AM CDTAreal Flood AdvisoryEAXHenry6 hr
Apr 22, 8:34 AM CDTRiver Flood WarningEAXCass, Henry, Johnson21 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.